MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,2.5 MICRO, 50MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the sales rep, that during a metatarsal fracture repair procedure, the surgeon prepared the insertion site using a 2.2 drill, the ar-8725-50h screw was inserted, as the surgeon made the final turns, to countersink the screw it broke approximately 19-20 mm from the drive insertion point.The surgeon used an ar-8737-61, easy out tool, on power to try and release the screw and the tip of the driver broke.The portion of the screw with the driver insertion was removed.The remainder of the screw was left in with the tip of the easy out tool still in the cannulation of the screw.The case was completed with the remainder of the screw still across the fracture site with the fracture reduced.Additional information obtained 01/06/2020: the screw broke but the driver for the screw did not break.The extraction tool broke later in the procedure.The remaining 30 mm of the screw was left in the patient, still across the fracture site, with the tip of the easy out tool in the screw's cannulation.The surgeon did not need to use any additional screws or additional incisions.It was a metacarpal fracture and there were limited access points.The surgeon did not need to do anything additional that was unplanned.The fracture was reduced by the remaining 30 mm piece of screw.The only additional part of the procedure was the attempted unsuccessful removal with the easy out tool.

Brand Name
COMPR FT SCRW,2.5 MICRO, 50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9607409
Report Number1220246-2020-01584
Device Sequence Number14057577
Product Code HWC
UDI-Device Identifier00888867303485
UDI-Public00888867303485
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO, 50MM
Device Catalogue NumberAR-8725-50H
Device Lot Number10346289
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2019
Initial Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;